Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 1, NWS St. Louis, MO

March 30, 2005Bond County, Montgomery County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 30, 2005, 4:23 PM CST for Bond County, Montgomery County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2005, 4:23 PM CST (22:23 UTC)
Expired
Mar 30, 2005, 5:00 PM CST
In force
37 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Bond County, IL, Montgomery County, IL

The radar

The Lincoln radar (KILX), 115 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 12:55 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 302224
SVRLSX
ILC005-135-302300-
/O.NEW.KLSX.SV.W.0001.050330T2223Z-050330T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CST WED MAR 30 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS   
  MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 500 PM CST

* AT 419 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RENO...OR ABOUT 9 MILES WEST OF GREENVILLE...AND MOVING NORTHEAST
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COFFEEN
  TAYLOR SPRINGS
  HILLSBORO
  NOKOMIS
  WITT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3895 8968 3886 8949 3924 8915 3935 8913
      3936 8951

$$

TRUETT
2 follow-up statements
000 
WWUS53 KLSX 302239
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
436 PM CST WED MAR 30 2005

ILC005-302246-
/O.CAN.KLSX.SV.W.0001.000000T0000Z-050330T2300Z/
BOND IL-
436 PM CST WED MAR 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST BOND COUNTY IS 
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS EXITED BOND COUNTY.

LAT...LON 3902 8968 3903 8927 3922 8926 3924 8916
      3937 8916 3938 8954

$$

ILC135-302300-
/O.CON.KLSX.SV.W.0001.000000T0000Z-050330T2300Z/
MONTGOMERY IL-
436 PM CST WED MAR 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CST FOR 
MONTGOMERY COUNTY...

AT 433 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER COFFEEN.
THE STORM WAS RACING NORTHEAST AT 50 TO 60 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
COFFEEN...IRVING...WITT...NOKOMIS...COALTON...WENONAH AND OHLMAN.

HAIL UP TO THE SIZE OF NICKELS WAS REPORTED ALONG THE 
BOND-MONTGOMERY COUNTY LINE.  IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT UNTIL 8PM.  
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE 
TORNADOES...SO REMAIN ALERT.

LAT...LON 3902 8968 3903 8927 3922 8926 3924 8916
      3937 8916 3938 8954

$$

TRUETT
000 
WWUS53 KLSX 302255
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
454 PM CST WED MAR 30 2005

ILC135-302304-
/O.CAN.KLSX.SV.W.0001.000000T0000Z-050330T2300Z/
MONTGOMERY IL-
454 PM CST WED MAR 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY IS 
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS NOW EXITED MONTGOMERY 
COUNTY.  

HOWEVER...ADDITIONAL THUNDERSTORMS ARE POSSIBLE EARLY THIS 
EVENING...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM.

LAT...LON 3902 8968 3903 8927 3922 8926 3924 8916
      3937 8916 3938 8954

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:23 PM CST, 0 minutes earlier.

Area forecast discussion, Mar 30, 4:23 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CST WED MAR 30 2005

.DISCUSSION...
INTENSE LOW PRES SYS OVR IA CONTS TO PULL NEWD TOWARDS THE WRN
GRTLKS.  THE CDFNT HAS PUSHED THRU UIN AND EXTDDS TO JUST WEST OF
STL TO BTWN KPOF AND KUNO.  MCON HAS INCREASED IN THE LAST FEW HRS
OVR EC MO/SW IL DUE TO BACKING SFC WNDS OVR SE MO AND SRN IL.  THIS
RGN ALSO CURRENTLY HAS THE BEST LLM AND INSTABILITY IN THE CWFA.
AS A RESULT COVERAGE OF TSTRMS HAS INCREASE FM STL EWD AND ATTM
THEY ARE SHOWING INCRSGLY BTR ORGANIZATION.  DP LYR SHEAR PROFILES
CONT TO BE SUPPORTIVE OF SUPERCELLS AND I BLV WELL SEE SOME SCT
SUPERCELLS EAST OF THE MS RVR ACRS IL THRU THE EARLY EVENING HRS.
OTW CONT TO SEE STG AND GUSTY WINDS EASILY MEETING ADVSRY CRITERIA
THRU CNTRL/NE MO INTO WC IL.  THE SFC LOW WILL CONT TO PULL NEWD
TNGT WITH CDFNT ADVANCING EWD PRECEEDED BY TSTRM THREAT.  WNDS
SHUD GRADUALLY DIMINISH IN THE WAKE OF THE LOW AS THE SFC PRES
GRAD RELAXES...BUT THIS WILL TAKE A LTL TIME AND WE SHUD CONT TO
SEE WNDS AOA ADVSRY CRITERIA TIL ARND SUNSET.  ACCORDINGLY THE
ADVSRY HAS BEEN EXTDD TIL 700 PM.  LOW CLDS WILL ALSO OVERSPREAD
THE AREA THIS EVENING..SPCLY ALG AND NORTH OF I-70...THEN
GRADUALLY PULL NEWD LATE TNGT.

COOLER TMW WITH CYCLONIC FLOW IN THE BACKWASH OF THE DP SFC LOW
AND IMAGINE WELL SEE SOME INSTAB CU...SPCLY NE MO/WC IL.  NEXT
UPRSTRM TROF MOVING THRU THE GRT BASIN THIS MRNG WILL IMPACT THE
MS VLY REGION THURSDAY NIGHT INTO FRI AS IT MOVES EWD THRU THE
SOPLNS.  THE GFS IS MUCH FURTHER NORTH WITH LRG SCALE FRCG AND
PCPN COMPARED TO THE NAM AND OTHER SHRT RANGE GUID.  WONT TOTALLY
DISCOUNT IT BUT FEEL IT IS TOO FAR NORTH ATTM AS NRN STREAM TROF
SHUD HAVE A TENDENCY TO SHUNT THINGS A BIT MORE SWD.  FAVOR THE HIEST
POPS ACRS FAR SE MO/SRN IL.

COOLEST DAY OVR THE NEXT FEW SHUD BE FRI WITH AMPLIFYING UPR TROF
AND LOTS OF CLDS.  TEMPS THEN MODERATE INTO THE WEEKEND THRU EARLY
NEXT WK AS THIS UPR TROF MOVS QUICKLY THRU THE ERN U.S. AND QUASI-
ZONAL FLOW BCMS ESTABLISHED ALF.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        48  65  41  54 /  20  10  30  30
QUINCY          45  58  35  52 /  20  10  20  20
COLUMBIA        43  62  38  54 /  10  10  20  20
JEFFERSON CITY  43  64  39  54 /  10  10  30  20
SALEM           47  62  40  52 /  40  10  40  50
FARMINGTON      47  68  42  52 /  20  10  50  50

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY IN EFFECT FROM 4 PM UNTIL 7 PM CST WEDNESDAY FOR
      THE FOLLOWING ZONES...AUDRAIN...BOONE...CALLAWAY...COLE...
      GASCONADE...KNOX...LEWIS...MARION...MONITEAU...MONROE...
      MONTGOMERY...OSAGE...PIKE...RALLS...AND SHELBY.
IL...WIND ADVISORY IN EFFECT FROM 4 PM UNTIL 7 PM CST WEDNESDAY FOR
      THE FOLLOWING ZONES...ADAMS IL...BROWN IL...AND PIKE IL.

&&

GLASS
Hazardous weather outlook, Mar 30, 3:58 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
358 PM CST WED MAR 30 2005

ILZ095-MOZ018-019-026-027-034-035-041-042-047>051-059-311000-
ADAMS IL-AUDRAIN-BOONE-CALLAWAY-COLE-GASCONADE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-MONTGOMERY-OSAGE-RALLS-SHELBY-
358 PM CST WED MAR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
NORTHEAST MISSOURI AS WELL AS WESTERN ILLINOIS.

.DAY ONE...TONIGHT
SOUTHWEST WINDS OF 20 TO 25 MPH WITH SOME GUSTS OF
45 TO 50 MPH CAN BE EXPECTED THIS EVENING THROUGH 7PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGE CAUSED FROM WIND THIS
EVENING.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-072>075-
084-085-099-311000-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GREENE IL-
IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-
MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
358 PM CST WED MAR 30 2005

.DAY ONE...TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS SOUTH CENTRAL ILLINOIS
THIS EVENING.  THE PRIMARY THREAT OF SEVERE WEATHER WILL BE FROM
DAMAGING WINDS AND LARGE HAIL.  ISOLATED TORNADOES WILL ALSO BE
POSSIBLE ALONG AND EAST OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION CONTINUES TO BE REQUIRED FOR SOUTH CENTRAL
ILLINOIS THIS EVENING.

ILZ096-097-MOZ036-311000-
BROWN-PIKE-PIKE IL-
358 PM CST WED MAR 30 2005

.DAY ONE...TONIGHT
SOUTHWEST WINDS OF 20 TO 25 MPH WITH SOME GUSTS OF
45 TO 50 MPH CAN BE EXPECTED THIS EVENING THROUGH 7PM.
ALSO...THERE IS A CHANCE FOR THUNDERSTORMS ACROSS WESTERN
ILLINOIS THIS EVENING.  THE PRIMARY THREAT WILL BE LIGHTNING...
DAMAGING WIND AND LARGE HAIL...HOWEVER ISOLATED TORNADOES ARE ALSO
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY REQUIRED THIS EVENING.

SDD/MB

In the hours before

Special weather statement, Mar 30, 2:27 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
227 PM CST WED MAR 30 2005

ILC009-302200-
BROWN-
227 PM CST WED MAR 30 2005

...TORNADO WATCH 106 HAS BEEN ISSUED FOR BROWN COUNTY...

TORNADO WATCH FOR BROWN COUNTY HAS BEEN EXTENDED UNTIL 8PM CST. STAY
TUNED TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION
STATION FOR THE LATEST UPDATES.

ILC001-MOC103-111-302200-
ADAMS IL-KNOX-LEWIS-
227 PM CST WED MAR 30 2005

...TORNADO WATCH 104 HAS BEEN CANCELED...

THE TORNADO WATCH THAT WAS IN EFFECT FOR KNOX...LEWIS AND ADAMS
COUNTIES HAS BEEN CANCELED.  THE IMMEDIATE RISK FOR SEVERE WEATHER
HAS DIMINISHED.

SDD/MB
Special weather statement, Mar 30, 4:07 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
407 PM CST WED MAR 30 2005

ILC009-310000-
BROWN-
407 PM CST WED MAR 30 2005

...TORNADO WATCH 106 HAS BEEN CANCELED...

TORNADO WATCH THAT WAS IN EFFECT FOR BROWN COUNTY HAS BEEN
CANCELED. THE IMMEDIATE RISK FOR SEVERE WEATHER HAS DIMINSHED.

ILC061-083-310000-
GREENE IL-JERSEY IL-
407 PM CST WED MAR 30 2005

...TORNADO WATCH 105 HAS BEEN CANCELED...

THE TORNADO WATCH THAT WAS IN EFFECT FOR GREENE AND JERSEY
COUNTIES HAS BEEN CANCELED.  THE IMMEDIATE RISK FOR SEVERE
WEATHER HAS DIMINISHED.

SDD

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.